Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 6, NWS North Platte, NE

August 27, 201012 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Aug 27, 2010, 3:59 AM MDT for 12 counties in Nebraska. It took effect at Aug 27, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2010, 3:59 AM MDT (09:59 UTC)
In effect from
Aug 27, 2010, 11:00 AM MDT
Expired
Aug 27, 2010, 7:56 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Keith County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3492 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS83 KLBF 270959
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 AM CDT FRI AUG 27 2010

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE EASTERN
PANHANDLE AND PORTIONS WESTERN NEBRASKA TODAY...

.RED FLAG WARNING IN EFFECT FROM THIS MORNING THROUGH THIS
EVENING FOR ZONES 204 AND 208. ABNORMALLY WARM TEMPERATURES WILL
COMBINE WITH LOW RH/S AND STRONG SOUTHERLY WIND GUST TO CREATE
EXTREME FIRE CONDITIONS TODAY. MODEL OUTPUT SUGGESTS RH/S VALUES
NEARING 15 PERCENT OVER BOTH ZONES. WHILE THE WIND WILL NOT BE AS
STRONG OVER THE PANHANDLE AS FURTHER EAST...EXPECT WIND GUSTS IN
EXCESS OF 25 MPH SHORTLY AFTER THE NOON HOUR...WITH HIGHER GUSTS
ACROSS THE SAND HILLS POSSIBLE. A BOUNDARY WILL SLOWLY MOVE
SOUTHEAST FROM THE DAKOTAS TOWARD NORTHERN NEBRASKA THIS EVENING.
THE ARRIVAL OF THE BOUNDARY IS NOT EXPECTED DURING THE TIME FRAME
OF THE RED FLAG WARNING...BUT EXPECT A GRADUAL WIND SHIFT FROM
SOUTHERLY TO NORTHWESTERLY LATER THIS EVENING ACROSS THE FAR
NORTHWESTERN PORTION OF THE FORECAST AREA.

NEZ204-208-272200-
/O.UPG.KLBF.FW.A.0005.100827T1700Z-100828T0200Z/
/O.NEW.KLBF.FW.W.0006.100827T1700Z-100828T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
359 AM MDT FRI AUG 27 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 204 AND 208...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR. 

* WIND...SOUTH WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...LOWEST RELATIVE HUMIDITIES WILL FALL TO NEAR OR 
  BELOW 15 PERCENT.

* IMPACTS...DRY FUELS AREA AVAILABLE AND WITH THE GUSTY WINDS AND
  LOW RELATIVE HUMIDITIES...ANY FIRE HAS THE POTENTIAL TO QUICKLY
  SPREAD OUT OF CONTROL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JACOBS

HTTP://WEATHER.GOV/NORTHPLATTE
3 follow-up statements
352 
WWUS83 KLBF 271924
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
224 PM CDT FRI AUG 27 2010

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE EASTERN
PANHANDLE AND PORTIONS WESTERN NEBRASKA LATE THIS AFTERNOON...

.A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM CDT (8 PM MDT) FOR
ZONES 204 AND 208. ABNORMALLY WARM TEMPERATURES WILL COMBINE WITH
LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WIND GUSTS TO CREATE
EXTREME FIRE CONDITIONS. MODEL OUTPUT INDICATE RELATIVE HUMIDITY VALUES
BELOW 15 PERCENT FOR PORTIONS OF BOTH ZONES. A BOUNDARY WILL
SLOWLY MOVE SOUTHEAST FROM THE DAKOTAS TOWARD NORTHERN NEBRASKA
THIS EVENING. AS THE BOUNDARY DEVELOPS SOUTHEAST EXPECT A GRADUAL
WIND SHIFT FROM SOUTHERLY TO NORTHWESTERLY THIS EVENING ACROSS THE
FAR NORTHWESTERN PORTION OF THE FORECAST AREA.

NEZ204-208-280200-
/O.CON.KLBF.FW.W.0006.000000T0000Z-100828T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
124 PM MDT FRI AUG 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204 AND
208...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WIND...SOUTH WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...LOWEST RELATIVE HUMIDITIES WILL FALL TO NEAR OR 
  BELOW 15 PERCENT.

* IMPACTS...DRY FUELS AREA AVAILABLE AND WITH THE GUSTY WINDS 
  AND LOW RELATIVE HUMIDITIES...ANY FIRE HAS THE POTENTIAL TO 
  QUICKLY SPREAD OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/NORTHPLATTE
636 
WWUS83 KLBF 271939
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
239 PM CDT FRI AUG 27 2010

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE EASTERN
PANHANDLE AND PORTIONS WESTERN NEBRASKA LATE THIS AFTERNOON...

.A RED FLAG WARNING REMAINS IN EFFECT THROUGH 9 PM CDT (8 PM MDT)
FOR ZONES 204 AND 208. ABNORMALLY WARM TEMPERATURES WILL COMBINE
WITH LOW RELATIVE HUMIDITIES AND STRONG SOUTHERLY WIND GUSTS TO
CREATE EXTREME FIRE CONDITIONS. MODEL OUTPUT INDICATE RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT FOR PORTIONS OF BOTH ZONES. A
BOUNDARY WILL SLOWLY MOVE SOUTHEAST FROM THE DAKOTAS TOWARD
NORTHERN NEBRASKA THIS EVENING. AS THE BOUNDARY DEVELOPS
SOUTHEAST EXPECT A GRADUAL WIND SHIFT FROM SOUTHERLY TO
NORTHWESTERLY THIS EVENING ACROSS THE FAR NORTHWESTERN PORTION OF
THE FORECAST AREA.

NEZ204-208-280200-
/O.CON.KLBF.FW.W.0006.000000T0000Z-100828T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
139 PM MDT FRI AUG 27 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 204 AND
208...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 204 EASTERN 
  PANHANDLE/CRESCENT LAKE NWR...FIRE WEATHER ZONE 208 NIOBRARA 
  VALLEY/FORT NIOBRARA NWR.

* WIND...SOUTH WINDS 20 TO 25 MPH WITH HIGHER GUSTS.

* HUMIDITY...LOWEST RELATIVE HUMIDITIES WILL FALL TO NEAR OR 
  BELOW 15 PERCENT.

* IMPACTS...DRY FUELS AREA AVAILABLE AND WITH THE GUSTY WINDS 
  AND LOW RELATIVE HUMIDITIES...ANY FIRE HAS THE POTENTIAL TO 
  QUICKLY SPREAD OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/NORTHPLATTE
040 
WWUS83 KLBF 280156
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM CDT FRI AUG 27 2010

...RED FLAG WARNING CANCELLED...

.RELATIVE HUMIDITY VALUES FELL INTO THE TEENS THIS AFTERNOON AND
PROMPTED THE RED FLAG WARNING. HUMIDITIES HAVE RECOVERED THIS
EVENING AND WILL CONTINUE TO IMPROVE INTO THE WEEKEND SO THE RED
FLAG WARNING HAS BEEN CANCELLED. 

NEZ204-208-280300-
/O.CAN.KLBF.FW.W.0006.000000T0000Z-100828T0200Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
NIOBRARA VALLEY/FORT NIOBRARA NWR-
756 PM MDT FRI AUG 27 2010

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 204 AND 208...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
RED FLAG WARNING. 

$$
HIRSCH

HTTP://WEATHER.GOV/NORTHPLATTE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 27, 2:22 AM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 27, 2:22 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 AM CDT FRI AUG 27 2010

.SYNOPSIS...
WATER VAPOR IMAGERY SHOWING THE RIDGE THAT HAS DOMINATED AREAS
WEST OF THE MISS RVR THE PAST COUPLE OF DAYS DRIFTING TO THE EAST
THIS MORNING. MEANWHILE...TROF DIGGING INTO THE PAC NW WITH A
PLUM OF PAC MOISTURE DRAWN AHEAD OF THE TROF...ALONG THE WESTERN
EDGE OF THE ROCKIES. NEAR THE SURFACE MANY AREAS YET TO DECOUPLE
ACROSS THE REGION SO STILL SEEING GUSTY WINDS AND WARM TEMPS IN
THE 60S.

&&

.DISCUSSION...
IR SHOWING NO CLOUDS ACROSS THE STATE...AND VERY FEW IN THE
SURROUNDING STATES. THIS TREND WILL CONTINUE INTO THE AFTERNOON
AND HELP TO WARM THINGS UP AGAIN. LOOKING FOR HIGHS A FEW DEGREES
ABOVE YESTERDAY WITH SOUTH WINDS CONTINUING TO BLOW. TWO MAIN
CONCERNS FOR TODAY. FIRST IS THE GUSTY WINDS...ESPECIALLY NEAR
THE S DAKOTA BORDER. EXPECTING A TIGHTENING PRESSURE GRADIENT AND
MODELS SHOWING AROUND 35 KTS AT 850 MB FOR THE AFTERNOON ACROSS
NRN NEB. ALSO EXPECT HIGHS WELL INTO THE 90S WHICH WILL PRODUCE A
WELL MIX BOUNDARY LAYER. MOS GUIDANCE BELOW WIND ADVISORY
CRITERIA AND HAVE FOLLOWED CLOSELY...HOWEVER WILL NEED TO MONITOR.
FURTHER SOUTH WINDS EXPECTED TO BE IN THE 10 TO 20 KT RANGE.
SECOND CONCERN WILL THE DRY CONDITIONS PRODUCING LOW RH VALUES TO
COINCIDE WITH THE GUSTY WINDS. THIS WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TO THE WEST AND NORTH...SEE FIRE WEATHER
DISCUSSION FOR MORE INFORMATION.

THE LEADING EDGE OF THE MOISTURE PLUM TO REACH THE PANHANDLE OF
NEB TONIGHT. WILL BRING AN INCREASE OF CLOUDS TO THE NW...HOWEVER
PRECIP SHOULD BE CONFINED WELL TO THE WEST IN THE HIGHER TERRAIN.

TOMORROW WILL BE AT OR SLIGHTLY COOLER THAN TODAY AND MORE SURF
MOISTURE WILL ARRIVE FROM THE SOUTHERLY WINDS. THIS MOISTURE WILL
LIMIT THE FIRE WEATHER CONCERNS...HOWEVER STILL GOING TO BE
BREEZY AS A TIGHT GRADIENT CONTINUES.

TROF WILL SLOWLY CROSS THE WESTERN CONUS OVER THE REST OF THE
WEEKEND. THIS WILL KEEP SUNDAY LOOKING MUCH LIKE SATURDAY...WITH A
FEW MORE HIGH CLOUDS. TROF WILL THEN LIFT NE EARLY NEXT WEEK INTO
THE EASTERN PLAINS OF CANADA. MODELS IN DECENT AGREEMENT TO BRING
A TRAILING SURF FRONT ACROSS THE AREA MONDAY INTO MONDAY NIGHT.
WILL SEE SOME INSTABILITY ALONG THE FRONT AND EXPECT DURING THE
PEAK HEATING TO SEE SOME THUNDERSTORMS FIRE ALONG THE FRONT. TIMING
WILL CONTINUE TO BE MONITORED...WITH CURRENT TRACK PLACING FRONT
IN THE CWA DURING PEAK HEAT.

BEHIND THE FRONT SLIGHTLY COOLER TEMPS FOR TUES INTO WED. MODELS
BRING ANOTHER TROF TO DIP ACROSS THE NORTHERN PLAINS WED INTO
THURS WITH CLOSER TO SEASONAL AVERAGE TEMPS BY THE END OF THE
WEEK.

&&

.AVIATION...
THE WSR-88D WIND PROFILE AT THEDFORD SHOWS WIND CHANGE FROM
15006KT AT THE SURFACE TO 20549KT AT 4.1KFT MSL (1.3KFT AGL)...SO
WE HAVE INCLUDED LLWS IN THE TAF FOR KLBF. THERE IS LESS
DIRECTIONAL SHEAR FROM THE SURFACE TO THAT LEVEL AT KVTN (SFC
WIND 22012G20KT)...SO IT IS NOT INCLUDED IN THE TAF FOR KVTN.
OTHERWISE...SURFACE WIND IS EXPECTED TO BE 180-210 AT
14-18G23-28KT BY 16Z OVER MUCH OF CENTRAL AND WESTERN NEBRASKA.
STILL THE X-WIND COMPONENT AT MOST AIRPORTS WILL BE WELL BELOW
20KT...PROBABLY LESS THAN 15KT. UNRESTRICTED CEILING AND
VISIBILITY IS EXPECTED TO CONTINUE OVER CENTRAL AND WESTERN
NEBRASKA.

&&

.FIRE WEATHER...
STATISTICAL MODEL OUTPUT STILL INDICATES RELATIVE HUMIDITY AT OR
JUST BELOW 15 PERCENT IN THE EASTERN NEBRASKA PANHANDLE (ZONE
204) AND THE WESTERN HALF OF THE NIOBRARA VALLEY (ZONE 208). IT
IS LIKELY THAT WIND WILL BE 20MPH SUSTAINED WITH GUSTS HIGHER
THAN 25 MPH. SINCE THERE IS A FIRE WEATHER WATCH IN EFFECT
ALREADY...THE PATH OF LEAST REGRET IS TO UPGRADE TO A RED FLAG
WARNING IN THOSE ZONES. THE CRITERIA IS LIKELY TO BE AT CRITICAL
LEVELS FOR ABOUT THREE HOURS FROM 1400-1700 MDT (1500-1800 CDT).

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 11 AM
THIS MORNING TO 8 PM MDT THIS EVENING FOR NEZ204-208.

&&

SYNOPSIS/DISCUSSION...MASEK
AVIATION/FIRE WEATHER...SPRINGER
Hazardous weather outlook, Aug 26, 2:13 PM MDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT THU AUG 26 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
313 PM CDT THU AUG 26 2010 /213 PM MDT THU AUG 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

VERY HIGH FIRE DANGER WILL CONTINUE FRIDAY AFTERNOON. A RED FLAG
WARNING MAY BE REQUIRED IN SOME AREAS. A WIND ADVISORY MAY BE
REQUIRED ALONG OR NEAR HIGHWAY 83 NORTH OF THEDFORD FOR SOUTH
WINDS OF 30 MPH OR GREATER.

SUNDAY AFTERNOON...A WIND ADVISORY MAY BE REQUIRED ACROSS PARTS
OF SOUTHWESTERN AND NORTH CENTRAL NEBRASKA FOR SOUTH WINDS OF 30
MPH OR GREATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

Nearby

Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.